Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 197, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Oct 26, 2021, 9:00 PM CDT for Furnas County, Nebraska. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2021, 9:00 PM CDT (02:00 UTC)
- Expired
- Oct 26, 2021, 9:18 PM CDT
- In force
- 18 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Furnas County, NE
The radar
The Grand Island radar (KUEX), 136 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 529 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
611
WUUS53 KGID 270200
SVRGID
NEC065-270230-
/O.NEW.KGID.SV.W.0197.211027T0200Z-211027T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
900 PM CDT Tue Oct 26 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Western Furnas County in south central Nebraska...
* Until 930 PM CDT.
* At 859 PM CDT, a severe thunderstorm was located 7 miles south of
Hendley, or 13 miles north of Norton, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Hendley around 910 PM CDT.
Beaver City around 915 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 10019 4028 9978 4000 9982 4000 10019
TIME...MOT...LOC 0159Z 189DEG 34KT 4003 9994
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rossi2 follow-up statements
807
WWUS53 KGID 270206
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
906 PM CDT Tue Oct 26 2021
NEC065-270230-
/O.CON.KGID.SV.W.0197.000000T0000Z-211027T0230Z/
Furnas NE-
906 PM CDT Tue Oct 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CENTRAL FURNAS COUNTY...
At 906 PM CDT, a severe thunderstorm was located near Hendley, or 18
miles north of Norton, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Beaver City around 915 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 9978 4000 9982 4000 10003 4028 10010
TIME...MOT...LOC 0206Z 189DEG 34KT 4010 9993
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rossi491
WWUS53 KGID 270218
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
918 PM CDT Tue Oct 26 2021
NEC065-270227-
/O.CAN.KGID.SV.W.0197.000000T0000Z-211027T0230Z/
Furnas NE-
918 PM CDT Tue Oct 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FURNAS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4028 9978 4000 9982 4000 10003 4028 10010
TIME...MOT...LOC 0207Z 189DEG 34KT 4021 9991
$$
RossiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 6:47 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 26, 6:47 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 647 PM CDT Tue Oct 26 2021 .DISCUSSION...(This evening through Tuesday) Issued at 320 PM CDT Tue Oct 26 2021 Stratus and areas of drizzle continue for much of the area this afternoon. The far southwest has a little sunshine this afternoon and temperatures have warmed up more in that area. Temperatures have warmed up across the entire area a little more than yesterday, but it is still cooler than initially forecast this morning. For tonight, the main concern is still the thunderstorm potential. A surface low and cold front in the panhandle of Nebraska is expected to move through the forecast area tonight. Thunderstorms are expected to develop ahead of the front tonight then spread across the area during the night. At this time, there is little CAPE to work with, but the CAPE increases just ahead of the front. The best chances for thunderstorms and the severe potential will be in north central Kansas and far southern portions of Nebraska as the storms take off during the evening. The CAPE increases across the eastern part of the forecast area during the overnight hours and decreases quickly as the front moves through. Wind gusts are the main threat, but there could be some hail since the freezing level is lower and temperatures are cooler. An isolated tornado is also possible along the line of storms. On Wednesday, expect there to be some showers and isolated thunder mainly in the eastern half of the forecast area, during the morning. Precipitation will end from west to east through the day. The main upper level wave does not make it out of the area until Wednesday evening and the far east may have a few lingering showers Wednesday evening. The pressure gradient is expected to continue for Wednesday into Thursday and with winds aloft in the 40 to 50 knot range, expect gusty northwest winds to continue mainly during the day time hours. Temperatures will be on the cooler side both days, with highs in the 50s. Clouds will clear out of the area Wednesday night and sunshine is expected for Thursday. Friday through Sunday should be dry. A surface high moves through the area Friday into Saturday. There is a little warm advection and temperatures will warm a little on Friday and a little more on Saturday. A cold front moves through Saturday night and by Sunday with clouds increasing behind the front, highs will be in the 40s. An upper level wave moves into the area Sunday night through Tuesday. This will bring a chance for precipitation and cooler weather. Sunday night there will be a chance for precipitation, mainly in south central Nebraska. Temperatures cool off and temperatures at 850mb are below zero across much of the area and so expect there to be some snow. Expect a break in the precipitation for Monday, but a reinforcing wave moves in and there is another chance for snow as the since the temperatures are cooler Monday night. Temperatures Sunday night and Monday night will be cold enough to bring an end to the growing season. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday) Issued at 634 PM CDT Tue Oct 26 2021 Poor conditions expected at both terminals through the overnight hours as low CIGS and windy conditions expected. Expect modest LLWS to continue ahead of an approaching front...diminishing during the late evening hours. While CIGS are not expected to improve overnight...expect a chance for TSRAs...some of which could be strong or severe...to impact the terminals as storms eventually develop and propagate eastward overnight. Some improvement is possible late in the period as LIFR CIGS are eventually expected to lift around midday with MVFR and eventually VFR conditions returning by late Wednesday afternoon as the chance for additional TSRAs or SHRAs diminish. Strong northwest winds with gusts over 30KTS expected behind the approaching front Wednesday afternoon. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...JCB AVIATION...Rossi
Hazardous weather outlook, Oct 26, 3:28 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 328 PM CDT Tue Oct 26 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 271200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 328 PM CDT Tue Oct 26 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Strong to severe thunderstorms are possible between 9 PM and 3 AM tonight. Wind gusts to around 65 MPH, hail around the size of quarters and an isolated tornado are the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Non-severe thunderstorms are possible Wednesday, especially east of Highway 281. Gusty winds are expected Wednesday and Thursday. Northwest winds will gust to around 40 mph on Wednesday and around 45 mph on Thursday. Freezing temperatures are expected for most of the outlook area Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, mainly between 9 PM and 3 AM. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Oct 26, 8:48 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Hastings NE
848 PM CDT Tue Oct 26 2021
KSZ005-017-NEZ082-083-270230-
Rooks KS-Phillips KS-Harlan NE-Furnas NE-
848 PM CDT Tue Oct 26 2021
...Strong thunderstorms will impact portions of Rooks, Phillips,
Furnas and southwestern Harlan Counties through 930 PM CDT...
At 848 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Hendley to near Norton to
near Edmond to near Hill City to 8 miles southwest of Palco. Movement
was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Palco and Nicodemus around 900 PM CDT.
Damar around 905 PM CDT.
Other locations in the path of these storms include Beaver City,
Zurich, Logan, Hollinger, Webster State Park, Prairie View, Stamford,
Long Island, Speed, Phillipsburg, Stockton, Orleans, Glade and
Woodruff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for north central
Kansas.
&&
LAT...LON 4000 9963 4000 10018 4026 10019 4026 9962
4001 9919 3913 9918 3913 9961
TIME...MOT...LOC 0148Z 243DEG 35KT 3998 9998 3980 9995 3959 9989 3939
9979 3918 9970
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RossiThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 8:48 PM CDT | Special Weather Statement | GID | Furnas | 42 min |
| Oct 26, 9:30 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 45 min |
| Oct 26, 9:56 PM CDT | Special Weather Statement | GID | Buffalo, Kearney, Phelps | 49 min |
| Oct 26, 10:07 PM CDT | Special Weather Statement | GID | Franklin, Webster | 53 min |
| Oct 26, 10:41 PM CDT | Special Weather Statement | GID | Adams, Clay, Hall, Hamilton, Howard, Sherman | 49 min |
| Oct 26, 10:55 PM CDT | Special Weather Statement | GID | Nuckolls, Webster | 35 min |
| Oct 27, 12:37 AM CDT | Special Weather Statement | GID | Greeley, Howard, Sherman, Valley | 38 min |
| Oct 27, 2:16 AM CDT | Special Weather Statement | GID | Clay, Fillmore, Hamilton, Thayer, York | 44 min |
| Oct 27, 3:22 AM CDT | Special Weather Statement | GID | Fillmore, Thayer, York | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.